Alert archive / Indiana / Flood Watches in 2015

Flood Watch 3, NWS Indianapolis, IN

May 30, 201521 counties in Indiana

NWS Indianapolis, IN issued this flood watch at May 30, 2015, 3:29 PM EDT for 21 counties in Indiana. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 30, 2015, 3:29 PM EDT (19:29 UTC)
Expired
May 31, 2015, 10:02 AM EDT
In force
19 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 21 counties

Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS63 KIND 301929
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EDT SAT MAY 30 2015

...FLOOD WATCH THROUGH 11 AM SUNDAY...


INZ021-028>031-035>049-051-310330-
/O.NEW.KIND.FA.A.0003.150530T1929Z-150531T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
329 PM EDT SAT MAY 30 2015

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING
  AREAS...BOONE...CARROLL...CLINTON...DELAWARE...FOUNTAIN...
  HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...MADISON...
  MARION...MONTGOMERY...PARKE...PUTNAM...RANDOLPH...TIPPECANOE...
  TIPTON...VERMILLION...VIGO AND WARREN.

* THROUGH SUNDAY MORNING

* NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD
  FRONT AND WAVE ALONG THE FRONT INTERACT WITH A MOIST AND
  UNSTABLE ATMOSPHERE. RAINFALL AMOUNTS OF OVER 2 INCHES ARE
  EXPECTED ACROSS MUCH OF THE WATCH AREA WITH LOCALIZED HIGHER
  AMOUNTS POSSIBLE. THIS COULD CAUSE SOME LOCALIZED
  FLOODING...ESPECIALLY IN URBAN AREAS THAT RECEIVE OVER 2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KOCH
3 follow-up statements
213 
WGUS63 KIND 310201
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT SAT MAY 30 2015

...FLOOD WATCH THROUGH 11 AM SUNDAY...

INZ021-028>031-035>049-051-311015-
/O.CON.KIND.FA.A.0003.000000T0000Z-150531T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
1001 PM EDT SAT MAY 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
   CARROLL...CLINTON...DELAWARE...FOUNTAIN...HAMILTON...
  HANCOCK... HENDRICKS...HENRY...HOWARD...MADISON...MARION...
  MONTGOMERY... PARKE...PUTNAM...RANDOLPH...TIPPECANOE...
  TIPTON...VERMILLION... VIGO AND WARREN. 

* THROUGH SUNDAY MORNING

* RAIN IS EXPECTED OVERNIGHT AS A COLD FRONT AND WAVE ALONG THE
  FRONT INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. RAINFALL
  AMOUNTS OF 2 TO 3 INCHES ALREADY FELL THIS EVENING AND UP TO AN
  ADDITIONAL INCH MAY OCCUR OVERNIGHT. THIS HAS CAUSED SOME
  LOCALIZED FLOODING...AND ADDITIONAL FLOODING MAY STILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
DRT
004 
WGUS63 KIND 310745
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EDT SUN MAY 31 2015

...FLOOD WATCH THROUGH 11 AM SUNDAY...

INZ021-028>031-035>049-051-311500-
/O.CON.KIND.FA.A.0003.000000T0000Z-150531T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
345 AM EDT SUN MAY 31 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
   CARROLL...CLINTON...DELAWARE...FOUNTAIN...HAMILTON...
  HANCOCK... HENDRICKS...HENRY...HOWARD...MADISON...MARION...
  MONTGOMERY... PARKE...PUTNAM...RANDOLPH...TIPPECANOE...
  TIPTON...VERMILLION... VIGO AND WARREN. 

* UNTIL 11 AM EDT THIS MORNING

* RAIN IS EXPECTED TO END THIS MORNING AS LOW PRESSURE EXITS THE
  AREA. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE INCH.
  EARLIER HEAVY RAINS HAVE CAUSED SOME LOCALIZED FLOODING...AND
  ADDITIONAL FLOODING MAY STILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PUMA
121 
WGUS63 KIND 311402
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 AM EDT SUN MAY 31 2015

...FLOOD WATCH IS CANCELLED...

INZ021-028>031-035>049-051-311515-
/O.CAN.KIND.FA.A.0003.000000T0000Z-150531T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
1002 AM EDT SUN MAY 31 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. HEAVY
RAINFALL HAS MOVED OUT OF CENTRAL INDIANA.

$$

CP

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at May 30, 3:16 PM EDT, 13 minutes earlier.

Area forecast discussion, May 30, 3:16 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT SAT MAY 30 2015

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 312 PM EDT SAT MAY 30 2015

A COLD FRONT WILL DROP SOUTHEAST INTO CENTRAL INDIANA TONIGHT.
MEANWHILE...A WAVE OF LOW PRESSURE WILL RIPPLE NORTHEAST ALONG THE
FRONT AND NEAR THE INTERSTATE 70 CORRIDOR OVERNIGHT. THIS WILL
TEMPORARILY SLOW THE FRONT DOWN BEFORE IT MOVES SOUTH OF THE OHIO
RIVER ON SUNDAY. THE WAVE OF LOW PRESSURE ALONG WITH AN UNSTABLE AND
VERY MOIST ATMOSPHERE WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS TONIGHT...ESPECIALLY NORTH OF 70. THE SHOWERS WILL BE
ENDING FROM SOUTHWEST TO NORTHEAST ON SUNDAY AND WILL BE REPLACED
WITH DRY AND MUCH COOLER WEATHER UNDER THE INFLUENCE OF HIGH
PRESSURE.

FOLLOWING AFTERNOON HIGHS ONLY IN THE 60S ON SUNDAY...TEMPERATURES
WILL REBOUND TO THE UPPER 70S AND LOWER 80S BY WEDNESDAY AS AN UPPER
RIDGE BUILDS IN FROM THE SOUTHWESTERN UNITED STATES.

THE NEXT CHANCE OF THUNDERSTORMS WILL NOT BE UNTIL NEXT WEEKEND AS A
LOW PRESSURE SYSTEM NAVIGATES EAST ACROSS THE GREAT LAKES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 312 PM EDT SAT MAY 30 2015

ALL EYES TONIGHT WILL BE ON THUNDERSTORMS INCLUDING HEAVY RAIN...AND
TO A LESSER EXTENT...SEVERE POTENTIAL.

AFTERNOON KIND-88D WAS LIT UP WITH STORMS LIFTING NORTHEAST OVER THE
OHIO AND TENNESSEE VALLEYS...INCLUDING CENTRAL INDIANA. THE ACTIVITY
WAS IN ADVANCE OF A COLD FRONT OVER NORTHERN ILLINOIS AND A WAVE
ACROSS SOUTHEASTERN MISSOURI AND NORTHEASTERN ARKANSAS.

MODELS ARE SIMILAR IN BRINGING THE JUST MENTIONED WAVE NORTHEAST
TONIGHT ALONG A COLD FRONT AND TRACK CLOSE TO THE INTERSTATE 70
CORRIDOR. THE WAVE WILL HOLD UP THE FRONT BEFORE IT SLIDES SOUTHEAST
OF THE OHIO RIVER ON SUNDAY. THE FRONT AND WAVE WILL INTERACT WITH
PRECIPITABLE WATER VALUES OF NEAR 2 INCHES... AND EARLY EVENING
MIXED LAYER CAPES FROM 500 TO 1000 J/KG. MEANWHILE...A 35 KNOT LOW
LEVEL JET WILL NOSE INTO SOUTHERN INDIANA. THIS SHOULD TRIGGER
NUMEROUS THUNDERSTORMS. 12Z MODELS AND WATER PREDICTION CENTER DAY1
EXCESSIVE RAINFALL GRAPHIC ALL SUGGEST AREAS NORTH OF THE FRONT
COULD SEE OVER 2 INCHES OF RAIN TONIGHT. 3 HOUR FLASH FLOOD GUIDANCE
IN THIS AREA IS MOSTLY 3 INCHES OR MORE. HOWEVER...WITH
THUNDERSTORMS ALREADY INCREASING IN COVERAGE...FLOOD WATCH DOES NOT
LOOK LIKE A BAD IDEA. AFTER COORDINATING WITH ADJACENT
OFFICES...WILL GO WITH A FLOOD WATCH ROUGHLY ALONG AND NORTH OF
I-70 THROUGH 15Z SUNDAY.

WITH SUFFICIENT INSTABILITY ACROSS THE AREA AND THE 35 KNOT LOW
LEVEL JET NOSING INTO SOUTHERN INDIANA...SLIGHT RISK OF MAINLY
DAMAGING WINDS CONTINUES TO LOOK OK FOR THE EVENING HOURS.
INSTABILITY WANES ENOUGH OVERNIGHT TO PULL THUNDER.

12Z MOS CLOSE ON OVERNIGHT LOWS AND APPEARS A BLEND WILL DO THE
TRICK.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 312 PM EDT SAT MAY 30 2015

MAIN FOCUS FOR THE SHORT TERM WILL BE INITIALLY ON SHOWER CHANCES
ON SUNDAY FOLLOWED BY TEMPERATURES...AS THE PREVIOUSLY DISCUSSED
WAVE EXITS TO THE NORTHEAST...AND THE FRONT TO THE SOUTH...ON
SUNDAY.

WITH MODELS AGREEING THAT THE LOW WILL BE NEAR NEW CASTLE AT 12Z
SUNDAY AND THEN NORTH CENTRAL OHIO BY 18Z. SO...THIS WOULD SUGGEST
CAT POPS NORTHEAST TAPERING TO SLIGHT CHANCE POPS SOUTHWEST FOR THE
MORNING HOURS AND DECREASING POPS AS THE DAY GOES ON. THE REST OF
THE SHORT TERM LOOKS DRY AS SURFACE HIGH PRESSURE BUILDS OVER THE
GREAT LAKES. HOWEVER...WITH COLUMN REMAINING MOIST BELOW 700
MILLIBARS AND AN UPPER LOW OVER THE GREAT LAKES ON MONDAY...THINK
THE CLOUDS WILL HANG AROUND UNTIL TUESDAY...WHEN SOME BREAKS LOOK
LIKELY.

12Z MOS TEMPERATURES ARE PRETTY CLOSE AND REPRESENT CHANGING AIRMASS
AND CLOUD COVER NICELY. SO...A BLEND SHOULD DO.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 239 PM EDT SAT MAY 30 2015

A CUTOFF UPPER LOW OVER THE SOUTHEASTERN U.S. WILL BE THE
PREDOMINANT FEATURE THROUGH THE LONG TERM. AN UPPER RIDGE RIDING
OVER THIS WILL KEEP CENTRAL INDIANA DRY FOR THE MOST PART. THERE IS
SOME DISAGREEMENT AMONGST THE MODELS AS TO HOW FAR SOUTH THE LOW
WILL SET UP AND THIS WILL HAVE A BEARING ON HOW FAR NORTH
PRECIPITATION CHANCES CAN GET IN THE LATTER PART OF THE WEEK. FOR
NOW ACCEPTING INITIALIZATION WITH MINOR QUALITY CONTROL ADJUSTMENTS
SEEMED THE WAY TO GO...WHICH BRINGS IN LOW THUNDERSTORM CHANCES
FRIDAY THROUGH SATURDAY. ABOVE NORMAL HIGHS IN THE 80S CAN BE
EXPECTED FROM THURSDAY ON.

&&

.AVIATION /DISCUSSION FOR 301800Z TAF ISSUANCE/...

ISSUED AT 1249 PM EDT SAT MAY 30 2015

SCATTERED THUNDERSTORMS CAN BE EXPECTED AT THE SITES OFF AND ON
THROUGH THE AFTERNOON/EVENING HOURS. OUTSIDE OF STORMS MAINLY VFR
CONDITIONS...WITH IFR OR LOWER AT TIMES IN THE STORMS. CHANCES FOR
SHOWERS AND STORMS WILL CONTINUE UNTIL AFTER THE SYSTEM MOVES
THROUGH DURING THE OVERNIGHT HOURS. HIGH CONFIDENCE ON SCATTERED
COVERAGE OF THUNDERSTORMS DURING THE NEXT 6 HOURS...WITH LESSER
CONFIDENCE THAT THERE WILL STILL BE THUNDER LATER TONIGHT AND NOT
JUST RAIN. WITH THE SURFACE LOW MOVING OVER THE SITES OVERNIGHT ALSO
EXPECT TO SEE CEILINGS DROP AND COULD HAVE SOME VISIBILITY ISSUES AS
WELL. LOW CEILINGS LIKELY TO PERSIST THROUGH AT LEAST MIDDAY SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049-
051.

&&

SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....CP
AVIATION...CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 30, 10:25 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 AM EDT SAT MAY 30 2015

INZ021-028>031-035>049-051>057-060>065-067>072-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1025 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF
THE STORMS COULD PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING.
AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. HEAVY RAIN IS ALSO
POSSIBLE...MAINLY TONIGHT AND NORTH OF INTERSTATE 70. CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORM.

HAZARDS: HEAVY RAIN...DAMAGING WINDS...ISOLATED TORNADOES...CLOUD
TO GROUND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND
LIGHTNING TODAY AND TONIGHT.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN
PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE
INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE
RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE
FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE
POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA
ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY
WEATHER THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE SATURDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, May 30, 12:43 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EDT SAT MAY 30 2015

INZ037-039-046-047-054-301730-
BOONE-HAMILTON-HENDRICKS-MARION-MORGAN-
1243 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...WESTERN MARION AND MORGAN COUNTIES
UNTIL 130 PM EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 18 MILES NORTH OF
BLOOMINGTON...MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BETHANY AND CENTERTON AROUND 1250 PM EDT...
BROOKLYN...LAKE HART...WAVERLY AND MONROVIA AROUND 1255 PM EDT...
MOORESVILLE AROUND 100 PM EDT...
CAMBY AND PLAINFIELD AROUND 105 PM EDT...
INDIANAPOLIS INT'L AIRPORT AROUND 110 PM EDT...
AVON AROUND 115 PM EDT...
SPEEDWAY...CLERMONT AND MONUMENT CIRCLE AROUND 120 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3994 8602 3963 8619 3963 8625 3951 8625
      3934 8634 3934 8637 3939 8657 4002 8632
TIME...MOT...LOC 1643Z 199DEG 36KT 3945 8642

KOCH
Local storm report, May 30, 1:32 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
132 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND GST     7 SW INDIANAPOLIS       39.72N  86.29W
05/30/2015  M58 MPH          MARION             IN   ASOS

&&

CP
Local storm report, May 30, 1:35 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND GST     7 SW INDIANAPOLIS       39.72N  86.29W
05/30/2015  M58 MPH          MARION             IN   ASOS

            ASOS REPORTED ANOTHER GUST OF 58 MPH AT 126 PM

&&

CP
Special weather statement, May 30, 1:43 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EDT SAT MAY 30 2015

INZ038-039-301815-
HAMILTON-TIPTON-
143 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR HAMILTON AND SOUTHERN TIPTON
COUNTIES UNTIL 215 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZIONSVILLE...OR 16 MILES NORTH OF
INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  WESTFIELD...
  MORSE RESERVOIR...
  CICERO...
  ARCADIA...
  ATLANTA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4020 8586 4017 8586 3995 8620 3998 8624
      4008 8624 4032 8607
TIME...MOT...LOC 1744Z 218DEG 24KT 4001 8621

LEE/KOCH
Special weather statement, May 30, 2:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EDT SAT MAY 30 2015

INZ038>040-301845-
HAMILTON-MADISON-TIPTON-
212 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HAMILTON...MADISON
AND SOUTHEASTERN TIPTON COUNTIES UNTIL 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF NOBLESVILLE...OR 11 MILES
SOUTHWEST OF ANDERSON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANDERSON...
  ALEXANDRIA...
  ELWOOD...
  PENDLETON...
  LAPEL...
  EDGEWOOD...
  RIVER FOREST...
  WOODLAWN HEIGHTS...
  COUNTRY CLUB HEIGHTS...
  FRANKTON...
  ORESTES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4039 8588 4023 8557 4016 8558 3994 8578
      4005 8597
TIME...MOT...LOC 1812Z 216DEG 22KT 4004 8587

LEE/KOCH
Special weather statement, May 30, 2:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT SAT MAY 30 2015

INZ040-041-301900-
DELAWARE-MADISON-
245 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DELAWARE AND
NORTHEASTERN MADISON COUNTIES UNTIL 300 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF ALEXANDRIA...OR 11 MILES WEST OF
MUNCIE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GASTON...
  EATON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4038 8529 4017 8555 4023 8568 4039 8560
TIME...MOT...LOC 1845Z 223DEG 27KT 4024 8558

LEE/KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:43 PM EDTSpecial Weather StatementINDMarion, Morgan47 min
May 30, 1:22 PM EDTSevere Thunderstorm WarningINDHamilton, Marion38 min
May 30, 1:43 PM EDTSpecial Weather StatementINDTipton32 min
May 30, 2:12 PM EDTSpecial Weather StatementINDMadison33 min
May 30, 2:45 PM EDTSpecial Weather StatementINDDelaware15 min
May 30, 3:00 PM EDTAreal Flood AdvisoryINDFountain, Vermillion3 hr
May 30, 4:24 PM EDTAreal Flood AdvisoryINDWarren3 hr
May 30, 4:43 PM EDTSpecial Weather StatementINDBoone, Tipton62 min
May 30, 5:08 PM EDTSpecial Weather StatementINDHancock, Madison, Marion37 min
May 30, 5:10 PM EDTAreal Flood AdvisoryINDHoward3 hr
May 30, 5:23 PM EDTSevere Thunderstorm WarningINDHamilton, Madison37 min
May 30, 5:24 PM EDTSpecial Weather StatementINDHendricks51 min
May 30, 5:43 PM EDTFlash Flood WarningINDHamilton, Hancock, Madison, Marion3 hr
May 30, 5:55 PM EDTSpecial Weather StatementINDDecatur35 min
May 30, 5:58 PM EDTSpecial Weather StatementINDKnox32 min
May 30, 6:10 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison35 min
May 30, 6:12 PM EDTSevere Thunderstorm WarningINDKnox33 min
May 30, 6:23 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
May 30, 6:31 PM EDTSpecial Weather StatementINDRush29 min
May 30, 6:34 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph41 min
May 30, 6:39 PM EDTSpecial Weather StatementINDParke, Vermillion36 min
May 30, 6:49 PM EDTSpecial Weather StatementINDLawrence, Martin26 min
May 30, 6:54 PM EDTSpecial Weather StatementINDSullivan, Vigo51 min
May 30, 6:57 PM EDTSpecial Weather StatementINDFountain33 min
May 30, 7:10 PM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
May 30, 7:21 PM EDTSpecial Weather StatementINDBrown, Lawrence, Monroe24 min
May 30, 7:29 PM EDTAreal Flood AdvisoryINDRandolph3 hr
May 30, 7:36 PM EDTAreal Flood AdvisoryINDBoone, Carroll, Clay, Clinton, Hamilton, Hendricks and 7 more3 hr
May 30, 7:54 PM EDTSpecial Weather StatementINDBrown, Johnson, Morgan51 min

Nearby

Flood Watches in Indiana, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.